MAUDE Adverse Event Report: ARTHREX, INC. OATS SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. OATS SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1981-10S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The evaluation revealed that the returned device's tip is slight dented.The tip wall thickness dimension is within specification.Lot number was not provided so device history record review cannot be performed.Complainant's event typically caused by not positioning the harvester's sharp edges perpendicular to the bone surface before malleting into the bone.
 
Event or Problem Description
It was initially reported that the harvester failed to cut and pull out the donor bone during oats/ankle case.Additional information received 10/20/2016: two instruments (recipient and donor harvester) composed of 10mm single use oats failed so it couldn't remove (tear off) bone block.The procedure was switched with cutting tools like burr and shaver hand-piece were used during the operation to finish the surgery.The instrument being returned from oats set ar-1981-10s is ar-1981sa-10d lot 67251515.

Brand Name
OATS SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6085160
Report Number1220246-2016-00492
Device Sequence Number16332983
Product Code LXH
UDI-Device Identifier00888867025356
UDI-Public00888867025356
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1981-10S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;